Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS Riverton, WY

June 1, 2015Park County, Teton County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 1, 2015, 6:09 PM MDT for Park County, Teton County, Wyoming. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2015, 6:09 PM MDT (00:09 UTC)
Expired
Jun 1, 2015, 7:00 PM MDT
In force
51 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Park County, WY, Teton County, WY

The radar

The Billings radar (KBLX), 209 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 6:53 PM MDTTSTM WND DMG10 Ese Lake, WYYELLOWSTONE NATIONAL PARK EMPLOYEE REPORTED APPROXIMATELY 50 TREES DOWN BETWEEN LAKE AND SYLVAN PASS NEAR THE EAST ENTRANCE TO THE PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:19 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2015-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2015-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
3243 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WUUS55 KRIW 020009
SVRRIW
WYC029-039-020100-
/O.NEW.KRIW.SV.W.0002.150602T0009Z-150602T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
609 PM MDT MON JUN 1 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TETON COUNTY IN NORTHWESTERN WYOMING...
  NORTHWESTERN PARK COUNTY IN CENTRAL WYOMING...

* UNTIL 700 PM MDT

* AT 607 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ACROSS 
  NORTHERN TETON COUNTY...MOVING NORTHEAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND UP TO DIME SIZED HAIL. 

  SOURCE...LAW ENFORCEMENT. AT 6 PM LAW ENFORCEMENT REPORTED TREES 
  AND POWER LINES DOWNED IN THE WILSON AND MOOSE AREAS. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  MAMMOTH...LAKE...OLD FAITHFUL...MORAN JUNCTION...SOUTH ENTRANCE...
  GRANT VILLAGE...MADISON...CANYON...TOWER JUNCTION...LOWER FALLS...
  GREBE LAKE...NORRIS JUNCTION...MARIPOSA LAKE...COLTER BAY
  VILLAGE...HEART LAKE...ICE LAKE...DIVIDE LAKE...CACHE LAKE...
  FIREHOLE CANYON AND SYLVAN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIND 
DAMAGE ACROSS THE JACKSON VALLEY. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 4500 11039 4443 11000 4361 11050 4442 11105
      4494 11106 4500 11103
TIME...MOT...LOC 0007Z 200DEG 58KT 4462 11113 4373 11052 

HAIL...0.75IN
WIND...70MPH

$$

HAHN
1 follow-up statement
582 
WWUS55 KRIW 020036
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
636 PM MDT MON JUN 1 2015

WYC029-039-020100-
/O.CON.KRIW.SV.W.0002.000000T0000Z-150602T0100Z/
TETON WY-PARK WY-
636 PM MDT MON JUN 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHERN TETON AND NORTHWESTERN PARK COUNTIES...

AT 633 PM MDT...SEVERE THUNDERSTORMS WERE MOVING NORTHEAST AT 45 MPH 
THROUGH NORTHERN TETON COUNTY AND YELLOWSTONE NATIONAL PARK.

HAZARD...70 MPH WIND GUSTS AND UP TO DIME SIZED HAIL. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MAMMOTH...LAKE...OLD FAITHFUL...GRANT VILLAGE...MADISON...CANYON...
TOWER JUNCTION...LOWER FALLS...GREBE LAKE...NORRIS JUNCTION...
MARIPOSA LAKE...HEART LAKE...ICE LAKE...DIVIDE LAKE...CACHE LAKE...
FIREHOLE CANYON...SYLVAN LAKE...GRIZZLY LAKE...MUD VOLCANO AND
PHANTOM LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF 
PRODUCING WIND DAMAGE ACROSS THE JACKSON VALLEY. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
IF ON OR NEAR LAKE YELLOWSTONE...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4500 11039 4443 11000 4387 11034 4459 11105
      4494 11106 4500 11103
TIME...MOT...LOC 0033Z 212DEG 37KT 4493 11103 4410 11022 

HAIL...0.75IN
WIND...70MPH

$$

HAHN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:54 PM MDT, 15 minutes earlier.

Area forecast discussion, Jun 1, 5:54 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
554 PM MDT MON JUN 1 2015

SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 331 PM MDT MON JUN 1 2015

THE MAIN CONCERN CONTINUES TO LIE WITH THIS EVENING ON THE
TIMING OF THE CONVECTION MOVING THROUGH THE NORTHWEST CORNER OF
THE STATE.

TONIGHT:
LATEST WATER VAPOR LOOP WAS SHOWING THE POTENTIAL VORTICITY
ANOMALY CONTINUING TO PUSH TOWARDS UTAH AND SOUTHERN IDAHO. THIS
FEATURE IS PROGGED TO LIFT NORTHEAST INTO NORTHWEST WYOMING BY
THIS EVENING. BASED ON THE LATEST SATELLITE TRENDS IT APPEARS LIKE
THE LEADING EDGE OF THE POTENTIAL VORTICITY ANOMALY SHOULD REACH
THE IDAHO/WYOMING BORDER AROUND 01Z. THIS APPEARS TO BE VERY CLOSE
TO THE TIMING THAT THE 12Z NAM WAS PROJECTING. AS A RESULT...WE
COULD SEE SOME STRONG TO SEVERE STORMS ERUPT IN IDAHO DURING THE
NEXT COUPLE OF HOURS. CURRENT 0-6KM SHEAR PROFILES AT KSFX WERE
FAIRLY MARGINAL FOR SEVERE CONVECTION...BUT AS THE UPPER TROF
APPROACHES THE SURFACE FLOW MAY TRY TO BACK AROUND TO SOUTH-
SOUTHEAST WHICH IS CURRENTLY THE CASE IN NORTHERN UTAH. THIS WILL
CERTAINLY INCREASE THE POTENTIAL FOR HIGHER SHEAR VALUES AND THE
POTENTIAL FOR SUPERCELLS. IF SUPERCELLS DO GET GOING IN EASTERN
IDAHO THEN SOME OF THEM COULD CREEP INTO YELLOWSTONE AND THE
TETONS. AS THE EVENING WEARS ON...THESE STORMS COULD FORM INTO A
CLUSTER AND SHIFT NORTHEAST TOWARDS BEFORE WEAKENING OVER AREAS
EAST OF THOSE REGIONS. THE REST OF THE AREA MAY SEE SCATTERED
SHOWERS AND THUNDERSTORMS THIS EVENING IN RESPONSE TO THE JET
STREAK AND UPPER DIFFLUENCE. HOWEVER...THE BULK OF THE CONVECTION
SHOULD BEGIN TO WEAKEN AND DISSIPATE BY MIDNIGHT.

TUESDAY-TUESDAY NIGHT:
THE POTENTIAL VORTICITY ANOMALY/UPPER LEVEL WAVE IS PROGGED TO
LIFT NORTHEAST INTO MONTANA EARLY TUESDAY MORNING. HOWEVER...THERE
MAY BE SOME SCATTERED STRATIFORM SHOWERS/THUNDERSTORMS LURKING
BEHIND THE WAVE IN RESPONSE TO ISENTROPIC LIFT FROM RISING THETA
SURFACES. OTHERWISE...THE SOUTHERN HALF OF THE FORECAST AREA MAY
EXPERIENCE DRIER AND WARMER CONDITIONS DUE TO DOWNSLOPE FLOW ON
TUESDAY.

WEDNESDAY-WEDNESDAY NIGHT:
QUITE A BIT MORE UNCERTAINTY EXISTS IN THIS TIMEFRAME AS THE
UPPER LEVEL DIFFLUENCE CONTINUES TO PREVAIL. THIS WILL YIELD TO
MORE AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS ESPECIALLY OVER
THE HIGHER TERRAIN. THE GFS/ECMWF ARE SHOWING A FAIRLY STRONG
POTENTIAL VORTICITY ANOMALY MOVING THROUGH WESTERN WYOMING
WEDNESDAY EVENING WHICH MAY HELP ENHANCE CONVECTION DURING THE
LATE AFTERNOON AND EARLY EVENING. THE NAM IS NOT SHOWING MUCH
REFLECTION OF THIS WAVE...WHICH IS NOT YIELDING TO NEAR AS MUCH
PRECIPITATION CHANCES. FOR NOW...WE WILL NEED TO CONTINUE TO SEE
HOW MODELS EVOLVE WITH TIME.

LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 331 PM MDT MON JUN 1 2015

THE ACTIVE SPRING PATTERN WILL CONTINUE AS PERSISTENT SW FLOW
INTO THE INTERMOUNTAIN WEST DEVELOPS AHEAD OF A DEVELOPING LATE-
WEEK SW CONUS UPPER CUT-OFF. SHORTWAVES EMBEDDED WITHIN THIS FLOW
WILL BE THE CULPRIT FOR DAILY MAINLY AFTERNOON/EVENING CONVECTIVE
CHANCES. THE INITIAL NEGATIVELY TILTED SHORTWAVE WILL LIFT NE
REACHING UTAH BY LATE WEDNESDAY. MODELS PROG 500-1000 J/KG OF
SBCAPE ACROSS MUCH OF THE CWFA WITH THE HIGHEST VALUES FOUND OVR
JOHNSON/NATRONA COUNTIES. MEDIUM RANGE MODELS ARE CONSISTENT IN
LINGERING THIS CONVECTION WEDNESDAY NT AS THE SHORTWAVE TROUGH
AXIS LIFTS NORTHEAST THRU THE AREA. 0-6KM WIND SHEAR WILL BE
SUFFICIENT FOR STRONG TO LOCALLY SEVERE POTENTIAL ON WEDNESDAY IN
PLACES EAST OF THE DIVIDE. THURSDAYS CONVECTION AND ANY
THUNDERSTORM POTENTIAL WILL DEPEND ON THE TIMING OF THE INITIAL
SHORTWAVE. THE LATEST ECMWF SPEEDS THIS FTR UP...RACING IT ONTO
THE PLAINS THURSDAY. MEANWHILE...THE GFS IS SLOWER...LINGERING
INSTABILITY WEST ACROSS BYG-CPR EVEN INTO THURSDAY AFTERNOON.
TRANSITORY RIDGING WILL MOVE OVR THE CWFA THU NT/FRI MORNING AS
THE UPSTREAM PATTERN AMPLIFIES AHEAD OF SW CONUS CUT-OFF LOW.
ALTHOUGH EXPECT A GENERALLY MINIMA IN CONVECTIVE CHANCES DURING
THIS TIME...IT WILL BE SHORT-LIVED AS THE NEXT SHORTWAVE LIFTS NE
ACROSS THE CWFA FRIDAY AFTERNOON AND NIGHT. SBCAPE PROGS AGAIN
FLARE TO 800-1200 J/KG BYG-CPR FRIDAY AFTERNOON/EVENING. 0-6KM
SHEAR VALUES INCREASE TO AROUND 45 KTS FRIDAY EVENING WHICH
SUGGESTS AT LEAST THE POTENTIAL FOR A FEW STRONG STORMS IN PARTS
OF CENTRAL WYOMING. AS SPLIT FLOW STRENGTHENS THIS WEEKEND...THE
AREA WILL BE CAUGHT BETWEEN THE NRN STREAM AND SW CONUS CUT-OFF
LOW. ALTHOUGH SOME AFTERNOON AND EARLY CONVECTIVE CHANCES WILL
CONTINUE SAT/SUN...EXPECT THE COVERAGE AND SEVERE THREAT. TEMPS
WILL BE WARM AS HIGHS REACH INTO THE UPPER 60S AND 70S ACROSS
LOWER ELEVATIONS THRU THE PERIOD.

AVIATION...(FOR THE 00Z TAFS VALID THROUGH 00Z TUESDAY EVENING)
ISSUED AT 540 PM MDT MON JUN 1 2015

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THROUGH 02-
03Z THIS EVENING PRODUCING LOCALIZED MVFR CONDITIONS AND MOUNTAIN
OBSCUREMENT ALONG WITH WINDS GUSTING TO NEAR 45 KNOTS. OTHERWISE VFR
WITH SCATTERED TO BROKEN CEILINGS AT OR ABOVE 8000 FEET AGL. VFR ON
TUESDAY WITH LESSER COVERAGE OF SHOWERS AND THUNDERSTORMS IN THE
AFTERNOON.

FIRE WEATHER...
ISSUED AT 331 PM MDT MON JUN 1 2015

UNSETTLED CONDITIONS WILL PREVAIL DURING THE REMAINDER OF THE
WEEK. THIS WILL YIELD TO SCATTERED CHANCES OF AFTERNOON SHOWERS
AND THUNDERSTORMS ESPECIALLY IN THE HIGHER TERRAIN OF NORTHERN
WYOMING. THIS SHOULD KEEP THE BULK OF THE AREA IN GREEN-UP
CONDITIONS THROUGH THE WEEK.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR WYZ001-002-012-
013.

&&

SHORT TERM...COX
LONG TERM....HAHN
AVIATION...RUBIN
FIRE WEATHER...COX
Hazardous weather outlook, Jun 1, 4:44 AM MDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
444 AM MDT MON JUN 1 2015

WYZ001>020-022>030-021200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
444 AM MDT MON JUN 1 2015

...FLASH FLOOD WATCH FOR NORTHWEST WYOMING THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS. THE BEST COVERAGE AND
STRONGEST STORMS ARE EXPECTED OVER THE NORTHWEST AND NORTH THIS
AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE WITH LARGE
HAIL AND...OR DAMAGING WINDS. LOCALIZED HEAVY RAINFALL IN A SHORT
AMOUNT OF TIME COULD CAUSE DEBRIS FLOWS...OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...ISOLATED THUNDERSTORMS MAINLY OVER THE NORTH AND
NORTHEAST. THUNDERSTORMS COULD BE STRONG ESPECIALLY OVER JOHNSON
COUNTY.

WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS...WITH THE
STRONGEST ACTIVITY EXPECTED ALONG AND EAST OF THE DIVIDE.

THURSDAY...ISOLATED TO LOCALLY SCATTERED THUNDERSTORMS.

FRIDAY THROUGH SUNDAY...ISOLATED TO SCATTERED THUNDERSTORMS EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER...INCLUDING BUT NOT LIMITED TO HAIL LARGER THAN
PEAS...STRONG WINDS OVER 45 MPH...HEAVY RAINFALL...OBSERVED
DAMAGE OR FLOODING.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 1, 4:15 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT MON JUN 1 2015

WYZ002-003-005-007-012300-
OWL CREEK AND BRIDGER MOUNTAINS WY-CODY FOOTHILLS WY-
SOUTHWEST BIG HORN BASIN WY-ABSAROKA MOUNTAINS WY-
415 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK AND
NORTHWESTERN HOT SPRINGS COUNTIES UNTIL 500 PM MDT...

AT 414 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF GOOSEBERRY CREEK...OR 16 MILES SOUTH OF
MEETEETSE...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GOOSEBERRY CREEK AROUND 445 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GRASS CREEK AND LITTLE
BUFFALO BASIN NATURAL GAS PROCESSING PLANT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
CENTRAL WYOMING...INCLUDING PARK AND TETON COUNTIES...AS WELL AS
GRAND TETON AND YELLOWSTONE NATIONAL PARKS.

LAT...LON 4386 10892 4391 10897 4415 10884 4394 10854
TIME...MOT...LOC 2214Z 225DEG 23KT 4391 10890

RUBIN
Special weather statement, Jun 1, 4:22 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
422 PM MDT MON JUN 1 2015

WYZ002-005-007-016>018-012300-
OWL CREEK AND BRIDGER MOUNTAINS WY-UPPER WIND RIVER BASIN WY-
LANDER FOOTHILLS WY-WIND RIVER BASIN WY-SOUTHWEST BIG HORN BASIN WY-
ABSAROKA MOUNTAINS WY-
422 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT AND SOUTHWESTERN
HOT SPRINGS COUNTIES UNTIL 500 PM MDT...

AT 421 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PAVILLION...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

IN ADDITION...DOPPLER RADAR INDICATES THAT OUTFLOW BOUNDARY WINDS OF
50 TO 55 MPH WILL AFFECT THE RIVERTON AND LANDER VICINITIES THROUGH
445 PM MDT.

LOCATIONS IMPACTED INCLUDE...
RIVERTON...LANDER...THERMOPOLIS...PAVILLION...ARAPAHOE...ETHETE...
HUDSON...MORTON...KINNEAR...MILFORD...HAMILTON DOME...OCEAN LAKE...
MAVERIK SPRING DOME FIELD...PILOT BUTTE RESERVOIR...HIDDEN VALLEY...
BOYSEN STATE PARK HEADQUARTERS...LEGEND ROCK STATE PETROGLYPH SITE...
WINKLEMAN DOME...ANCHOR DAM AND LANDER REGIONAL HOSPITAL.

LAT...LON 4275 10871 4348 10915 4385 10870 4358 10807
      4298 10821
TIME...MOT...LOC 2221Z 216DEG 28KT 4330 10859

RUBIN
Special weather statement, Jun 1, 4:42 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT MON JUN 1 2015

WYZ004-012315-
NORTH BIG HORN BASIN WY-
442 PM MDT MON JUN 1 2015

...SPECIAL WEATHER STATEMENT...

AT 441 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM 9 MILES
SOUTHWEST OF OTTO...OR 16 MILES SOUTHWEST OF BASIN...MOVING
NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OTTO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4422 10836 4430 10845 4450 10821 4427 10799
TIME...MOT...LOC 2241Z 234DEG 14KT 4428 10834

HAHN
Special weather statement, Jun 1, 4:56 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MDT MON JUN 1 2015

WYZ001-012-013-012330-
JACKSON HOLE WY-YELLOWSTONE NATIONAL PARK WY-
TETON AND GROS VENTRE MOUNTAINS WY-
456 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TETON COUNTY UNTIL
530 PM MDT...

AT 456 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SOUTH ENTRANCE...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LEWIS FALLS AROUND 520 PM MDT.
  LEWIS LAKE AROUND 525 PM MDT.
  GRANT VILLAGE...RIDDLE LAKE...HEART LAKE AND SHOSHONE LAKE AROUND
530 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FLAGG RANCH VILLAGE
AND PHANTUM CAMPSITE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
NORTHWESTERN WYOMING.

LAT...LON 4407 11068 4414 11085 4453 11063 4435 11027
TIME...MOT...LOC 2256Z 214DEG 19KT 4417 11071

HAHN
Special weather statement, Jun 1, 5:26 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MDT MON JUN 1 2015

WYZ004>006-008-020015-
NORTH BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY-
SOUTHEAST BIG HORN BASIN WY-BIGHORN MOUNTAINS WEST WY-
526 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BIG HORN...
NORTHEASTERN WASHAKIE AND EAST CENTRAL HOT SPRINGS COUNTIES UNTIL 615
PM MDT...

AT 525 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KIRBY...OR 11 MILES NORTHEAST OF THERMOPOLIS...MOVING NORTHEAST AT 55
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WYOMING BOYS SCHOOL AROUND 535 PM MDT.
  WORLAND MUNICIPAL AIRPORT AROUND 540 PM MDT.
  WORLAND AROUND 545 PM MDT.
  HYATTVILLE AROUND 605 PM MDT.
  MEDICINE LODGE ARCHAEOLOGICAL SITE AROUND 610 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EASTSIDE ELEMENTARY
SCHOOL...WASHAKIE COUNTY FAIRGROUNDS...LEIGH CREEK CAMPGROUND...
TENSLEEP CAMPGROUND...WASHAKIE COUNTY LIBRARY WORLAND BRANCH...CANYON
LODGE...WORLAND NUMBER 21 NATURAL GAS PROCESSING PLANT...WORLAND
WASHAKIE MEDICAL CENTER...WORLAND HIGH SCHOOL AND WORLAND MIDDLE
SCHOOL.

LAT...LON 4442 10775 4409 10717 4362 10815 4375 10825
TIME...MOT...LOC 2325Z 222DEG 50KT 4379 10808

RUBIN
Special weather statement, Jun 1, 5:47 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT MON JUN 1 2015

WYZ001-002-012-013-020030-
JACKSON HOLE WY-YELLOWSTONE NATIONAL PARK WY-
TETON AND GROS VENTRE MOUNTAINS WY-ABSAROKA MOUNTAINS WY-
547 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TETON AND WESTERN PARK
COUNTIES UNTIL 630 PM MDT...

AT 545 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS
THAT WAS JUST BEGINNING TO MOVE INTO WESTERN TETON COUNTY AND
SOUTHWEST YELLOWSTONE NATIONAL PARK. THESE STORMS ARE MOVING
NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OLD FAITHFUL...SOUTH ENTRANCE...GRANT VILLAGE...MADISON...NORRIS
JUNCTION...MARIPOSA LAKE...COLTER BAY VILLAGE...LEIGH LAKE...HEART
LAKE...ICE LAKE...FIREHOLE CANYON...GRIZZLY LAKE...GIBSON MEADOWS...
LEWIS LAKE...GOOSE LAKE...MORAN BAY...OBSIDIAN CLIFF...LAKE OF THE
WOODS...MOUNT MORAN AND HARLEQUIN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
NORTHWESTERN WYOMING.

LAT...LON 4407 11002 4370 11083 4402 11105 4471 11106
      4476 11104 4500 11078 4500 11076
TIME...MOT...LOC 2345Z 234DEG 35KT 4443 11125 4381 11082

HAHN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:16 PM MDTSpecial Weather StatementRIW44 min
Jun 1, 7:01 PM MDTSpecial Weather StatementRIWPark44 min
Jun 1, 9:27 PM MDTSpecial Weather StatementRIWFremont48 min
Jun 1, 10:18 PM MDTSpecial Weather StatementRIWFremont42 min
Jun 1, 10:57 PM MDTAreal Flood WarningRIWBig Horn12 hr
Jun 2, 1:31 AM MDTRiver Flood WarningRIWFremont38 hr
Jun 2, 1:31 AM MDTRiver Flood WarningRIWFremont7 days
Jun 2, 3:40 AM MDTFlash Flood WarningRIWBig Horn6 hr
Jun 2, 12:23 PM MDTAreal Flood WarningRIWBig Horn45 hr
Jun 2, 2:44 PM MDTSpecial Weather StatementRIWHot Springs31 min
Jun 2, 3:01 PM MDTSevere Thunderstorm WarningRIWHot Springs, Washakie59 min
Jun 2, 3:17 PM MDTSpecial Weather StatementRIWBig Horn43 min
Jun 2, 3:34 PM MDTAreal Flood AdvisoryRIWFremont6 hr
Jun 2, 4:13 PM MDTSpecial Weather StatementRIWWashakie47 min
Jun 2, 4:44 PM MDTSpecial Weather StatementRIW46 min
Jun 2, 5:08 PM MDTSpecial Weather StatementRIWJohnson37 min
Jun 2, 5:51 PM MDTSevere Thunderstorm WarningRIWJohnson39 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.